Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at May 7, 2007, 1:39 PM CDT for 6 counties in Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 1:39 PM CDT (18:39 UTC)
- Expired
- May 7, 2007, 3:00 PM CDT
- In force
- 81 min
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coleman County, TX, Jones County, TX, Runnels County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 47 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 071839 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 139 PM CDT MON MAY 7 2007 TXZ066-113-114-127-128-139-072000- /O.NEW.KSJT.HW.W.0002.070507T1839Z-070507T2000Z/ RUNNELS-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...BALLINGER...WINTERS...STAMFORD... ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN 139 PM CDT MON MAY 7 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. STRONG WINDS OF 50 TO 60 MPH BEHIND A LINE OF STORMS WILL SPREAD ACROSS THE EASTERN BIG COUNTRY AND HEARTLAND THROUGH 3 PM. THESE STORNG WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS...SO HAIL AND HEAVY RAINFALL IS NOT EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 12:23 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 7, 12:23 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1223 PM CDT MON MAY 7 2007 .AVIATION... OVERNIGHT MCS NOW WEAKENING ACROSS HILL COUNTRY AND HEARTLAND...BUT SOME NEW THUNDERSHOWERS DEVELOPING ON THE BACK SIDE NEAR SOA. THESE SHOWERS WILL MOVE NORTHWARD THIS AFTERNOON...SO HAVE CONTINUED TO INCLUDE SOME TSRA FOR SOUTHERN AND CENTRAL TAFS. ANOTHER ROUND OF STORMS LIKELY AFTER MIDNIGHT AS WELL...WITH LOW CLOUDS TOWARD MORNING. WINDS ARE RATHER TRICKY AND SHOULD BE QUITE VARIABLE IN DIRECTION WITH SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS AND REMNANT COLD FRONT ACROSS THE AREA. WINDS GENERALLY EXPECTED TO BE EAST TO SOUTHEAST...BUT STILL A LOT OF VARIABILITY IN DIRECTION EXPECTED. && .PREV DISCUSSION... /ISSUED 938 AM CDT MON MAY 7 2007/ UPDATE...NEEDED TO ADJUST THE QPF VALUES AS MAIN ACTIVITY THIS MORNING IS FOCUSED OVER THE EASTERN HALF OF THE AREA. THERE SHOULD BE A BREAK IN THE ACTIVITY THIS MORNING...HOWEVER AS THE NEXT PIECE OF ENERGY PUSHES OUT LATE THIS AFTERNOON AND EVNEING...COMBINED WITH DAYTIME HEATING...NEW THUNDERSTORMS SHOULD BEGIN TO DEVELOP AND INCREASE IN AREAL COVERAGE AS LOW LEVEL JET INCREASES OVERNIGHT. STILL TRICKY TO PINPOINT EXACTLY WHERE THE HEAVIEST RAINS WILL BE AS THE BOUNDARY CURRENTLY FORM THE STEPHENVILLE TO SAN SABA TO BETWEEN HONDO AND KERVILLE WILL PLAY A CRITICAL ROLE IN THIS. DID EXPAND THE WATCH IN AREAL COVERAGE AND TIME WITH GROUND SATURATED ACROSS THE ENTIRE AREA. BRAZZELL PREV DISCUSSION... /ISSUED 159 AM CDT MON MAY 7 2007/ SHORT TERM... WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL BE A FEW DEGREES LESS WITH CLOUDS/STORMS. LONG TERM... UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL... AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND FRIDAY AS UPPER TROUGH MOVES FURTHER EAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 63 77 60 / 60 80 60 60 SAN ANGELO 78 63 78 60 / 60 70 60 60 JUNCTION 81 67 80 64 / 80 60 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 08
Hazardous weather outlook, May 7, 5:10 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 510 AM CDT MON MAY 7 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 510 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 3 TO 6 INCHES IS POSSIBLE TODAY AND TONIGHT...AS A WEAK COLD FRONT FROM OZONA TO SWEETWATER PROVIDES A FOCUS FOR THUNDERSTORM DEVELOPMENT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. WITH THE ATMOSPHERE BEING VERY UNSTABLE...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS. THE POTENTIAL ALSO EXISTS FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL WILL CONTINUE INTO WEDNESDAY. STORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...AS THE UPPER STORM SYSTEM IN NEW MEXICO SLOWLY MOVES INTO NORTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. 04
In the hours before
Special weather statement, May 7, 10:35 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1035 AM CDT MON MAY 7 2007 TXZ154-168-071630- MCCULLOCH TX-MENARD TX- 1035 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT FOR MCCULLOCH COUNTY... MENARD COUNTY... AT 1034 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF MENARD...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MENARD BY 1045 AM CDT US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE BY 1100 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR KIMBLE AND MENARD COUNTIES. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 11:47 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1147 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 ESE SALT GAP 31.30N 99.59W
05/07/2007 MCCULLOCH TX DEPT OF HIGHWAYS
TEXAS DEPT OF TRANSPORATION REPORTS WATER OVER FM ROADS
503 AND 504 IN NORTHWEST MCCULLOCH COUNTY.
&&
JMJSpecial weather statement, May 7, 12:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1234 PM CDT MON MAY 7 2007 TXZ076>078-071830- SCHLEICHER TX-CROCKETT TX-SUTTON TX- 1234 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT FOR SCHLEICHER...CROCKETT AND SUTTON COUNTIES... AT 1229 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF SONORA...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUTH 20 MILES SOUTH OF SONORA...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE NEXT HOUR. * THE STRONG THUNDERSTORMS WILL BE NEAR... US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE BY 1245 PM CDT THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 100 PM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 125 PM CDT US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 130 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS...AS WELL AS VERY HEAVY RAINFALL. THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 12:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLASH FLOOD 18 ENE SONORA 30.66N 100.36W
05/07/2007 SUTTON TX DEPT OF HIGHWAYS
AT 1123 AM TX DOT REPORTED THAT RM 2596 IN NORTHEAST
SUTTON COUNTY IS CLOSED DUE TO ABOUT ONE FOOT OR MORE OF
WATER OVER THE ROAD.
&&
JMJSpecial weather statement, May 7, 1:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 116 PM CDT MON MAY 7 2007 TXZ066-127-128-139-071915- TAYLOR TX-CALLAHAN TX-RUNNELS TX-COLEMAN TX- 116 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT FOR TAYLOR... CALLAHAN...RUNNELS AND COLEMAN COUNTIES... AT 115 PM CDT...STRONG WINDS BEHIND A LINE OF THUNDERSTOMS WAS REPORTED OVER NORTHERN RUNNELS COUNTY NEAR WINTERS. THESE WINDS WERE MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS SOUTHERN TAYLOR AND CALLAHAN COUNTIES AS WELL AS NORTHERN RUNNELS AND COLEMAN COUNTIES. * THE STRONG WINDS WILL BE NEAR... GLEN COVE AND GOLDSBORO BY 140 PM CDT NOVICE BY 145 PM CDT HORDS CREEK RESERVOIR BY 150 PM CDT SILVER VALLEY BY 200 PM CDT RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 1:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL SONORA 30.57N 100.64W
05/07/2007 E0.75 INCH SUTTON TX AMATEUR RADIO
&&
08The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 50 min |
| May 6, 7:11 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| May 6, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 55 min |
| May 6, 7:51 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 23 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 51 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 45 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 51 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 39 min |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| May 6, 9:52 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 53 min |
| May 6, 11:29 PM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 6, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| May 7, 12:07 AM CDT | Tornado Warning | SJT | Irion | 38 min |
| May 7, 12:33 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 3 days |
| May 7, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 57 min |
| May 7, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 7, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| May 7, 3:06 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 5:56 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| May 7, 6:26 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| May 7, 7:06 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch | 3 hr |
| May 7, 9:39 AM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 6 hr |
| May 7, 10:20 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| May 7, 12:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 53 min |
| May 7, 1:40 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 63 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
Nearby
High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.